Open Access
January, 2001 Volumes of Tubes in Hyperbolic 3-Manifolds
David Gabai, G. Robert Meyerhoff, Peter Milley
J. Differential Geom. 57(1): 23-46 (January, 2001). DOI: 10.4310/jdg/1090348088


We give the first explicit lower bound for the length of a geodesic in a closed orientable hyperbolic 3-manifold M of lowest volume. We also give an upper bound for the tube radius of any shortest geodesic in M. We explain how these results might be the first steps towards a rigorous computer assisted effort to determine the least volume closed orientable hyperbolic 3-manifold(s).


Download Citation

David Gabai. G. Robert Meyerhoff. Peter Milley. "Volumes of Tubes in Hyperbolic 3-Manifolds." J. Differential Geom. 57 (1) 23 - 46, January, 2001.


Published: January, 2001
First available in Project Euclid: 20 July 2004

zbMATH: 1029.57014
MathSciNet: MR1871490
Digital Object Identifier: 10.4310/jdg/1090348088

Rights: Copyright © 2001 Lehigh University

Vol.57 • No. 1 • January, 2001
Back to Top